Keloid - Causes

Not ready to share? Read other Patient Comments

What caused your keloid(s)?

Share your story with others:

MedicineNet appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.Patient Comments FAQs

Enter your Comment

Tell us a bit about your background to make your comments more useful to other MedicineNet users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver


* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!


I have read and agree to abide by the MedicineNet Terms and Conditions and the MedicineNet Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white triangle:

What is the cause of keloids?

Doctors do not understand exactly why keloids form. Changes in the cellular signals that control growth and proliferation may be related to the process of keloid formation, but these changes have not yet been characterized scientifically.

Return to Keloid

See what others are saying

Comment from: eagleswings311, 65-74 Female (Patient) Published: February 11

After I had aortic valve replacement surgery in 2014, the keloid appeared. Since my skin is a lovely shade of brown, my keloid is not pink. It is darker than my skin color. Sometimes it itches, at other moments, there is some pain. I have also noticed that some of the darker places peel. I tried receiving injections from a dermatologist, but the treatment was too painful to continue. I have tried rubbing the following on it, but to no avail; petroleum jelly, shea butter with oatmeal in lotion form, vitamin E, and Derma-E scar gel. It appears that I am wasting money. If there is a way to shrink, lighten or even do away with this keloid, without endangering my artificial heart valve, I would like to know what it is.

Was this comment helpful?Yes
Comment from: infoseeker, 35-44 Female (Patient) Published: May 24

My mother (68), vibrant and energetic, full of life got sick with pneumonia that wouldn't go away so during a CT scan they found the abdominal aortic aneurysm. A surgical repair was done and so began the nausea, vomiting and intermittent abdominal and back pain. Four weeks later she is still having the same issues. None before the surgery, only after. More tests have uncovered ulcer at the top of the stomach and bottom of esophagus, nine places in her stomach that were biopsied and a mass on her thyroid and adrenal glands. Not sure how to take the nausea, vomiting and loss of appetite. I'm not sure if it's more a mental thing or actually an issue that needs to be constantly pushed with the doctors. She has been back to the hospital for a 4 day stay and countless scans to be told all is okay if she takes the ulcer medicine and makes herself eat to coat the stomach, which she seems to not want to.

Was this comment helpful?Yes

STAY INFORMED

Get the latest health and medical information delivered direct to your inbox!

Health Solutions From Our Sponsors